Medications that Cause Hair Loss
Sometimes, certain medications can cause hair loss. It’s important to speak to a doctor about possible side effects of medication and before you stop taking any prescriptions.
• Chemotherapy drugs
• Acne medications that contain vitamin A (retinoids)
• Antibiotics and antifungal drugs
• Birth control pills
• Anti-clotting drugs
• Cholesterol-lowering drugs
• Drugs that suppress the immune system
• Epilepsy drugs (anticonvulsants)
• High blood pressure medications
• Hormone replacement therapy drugs
• Mood stabilizers
• Non-steroidal anti-inflammatory drugs (NSAIDs)
• Thyroid medications
• Weight loss drugs
These medications are very common and popular. Taking these medications is obviously important to your health, but you can talk to your doctor about an alternate medication or therapy.
If you are taking several medications, it can be difficult to prove which drug is causing the hair loss. Your doctor may ask you to stop taking one drug at a time and see whether your hair stops falling out, but it can take two to three months after stopping a drug for the hair loss to end.
In the interim, Allusions can help you while you are taking medications that cause hair loss. Our team of experts can recommend hair loss solutions ranging from botanical products to laser light therapy to hairpieces to wigs.
Visit us today – and don’t forget to take your medicine!
Let us help you learn more about medications that cause hair loss
We understand hair restoration and treatment options can be overwhelming. That’s why we’re happy to answer any additional questions you may have about hair loss due to medications as well as discuss your hair restoration and treatment options. Schedule a free, no obligation consultation today, please call 513.891.5411.